Hail, Iroquois
- When
- April 14, 4:55 PM CST to 4:57 PM CST
- Where
- Iroquois County, Onarga
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.717, -88.017
Supercell thunderstorms developed during the late afternoon and early evening hours of Friday, April 14th. The storms produced large hail and a few funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Supercell thunderstorms developed during the late afternoon and early evening hours of Friday, April 14th. The storms produced large hail and a few funnel clouds. However, only one brief tornado was reported in LaSalle County. The storms quickly moved southeast into northwest Indiana during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 14, 1:15 PM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 215 PM CDT FRI APR 14 2006 .DISCUSSION...AFTERNOON GRIDS/ZONES... SERIES OF DISTURBANCES FROM SW AND W WILL CONTINUE TO AFFECT NRN IL AND NW INDIANA INTO NEXT WEEK. LONG WAVE TROUGH OFF W COAST AND JUST OFF E COAST BRACKET MEAN UPPER RIDGE LINE ALONG ABOUT 90W. CURRENT SHALLOW DISTURBANCE MOVING THROUGH WESTERN LAKES SETTING OFF CURRENT WEAK CONVECTION. AIRMASS APPEARS TO BE STABILIZING NOW WITH WARMER AIR ALOFT. THIS AHEAD OF A COLD FRONT EDGING INTO REGION FROM WISC AND EASTERN IOWA. SURFACE HI OVER SRN MINN WILL DRIFT TO LK MICH SAT WITH INVERTED RIDGE OVER FCST AREA DURING THE DAY. THIS WILL FORCE COOLER AIR OFF LK MICH AND RETURN DAYTIME TEMPS TO NEAR AVE. NEXT VIGOROUS UPPR TROUGH MOVING FROM SRN CALIF THROUGH SRN ROCKIES AND SAT AND INTO PLAINS SAT NIGHT. ALL MODELS GENLY FOLLOW THIS SCENARIO WHICH SHOULD POKE MOIST AIR BACK NWD INTO WESTERN LAKES SAT NIGHT. EASTWARD PROGRESS OF UPPER SYS COMES TO A HALT EARLY SUNDAY AS IT MOVES INTO MEAN RIDGE AND BEGINS COUPLING WITH LARGE UPPER LOW TO THE EAST. SURFACE LOW APPROACHING SUNDAY FCST TO SLIDE ACROSS NRN ILL LATE SUNDAY AND SUNDAY NIGHT WITH GENERAL RAIN. SVR WEATHER THREAT LKLY RESTRICTED TO SAT EVE OR PREDAWN SUNDAY BUT RAPIDLY FADING OFF TO THE SE BY DAWN. NEXT SOMEWHAT PROGRESSIVE PAC SYSTEM FORECAST TO MOVE FROM PAC CST INTO PLAINS AROUND TUESDAY. ANOTHER REBOUND IN TEMPS AND MOISTURE EXPECTED DURING MIDWEEK. IN SHORT TERM THOUGH TRAILING CELLS MAINLY S OF I-88 CONTINUING OFF TO SE WITH LITTLE SVR THREAT EXPECTED. WATCH NO. 183 WILL EXPIRE AT 3PM. GRADUAL CLEARING THIS OVERNIGHT ALONG WITH MORE ORGANIZED N-NE FLOW WILL DROP TEMPS BACK INTO UPPER 40S. MOS GUIDANCE LOOKS PRETTY REASONABLE NEXT 24-72HRS. KML && .AVIATION... 18Z TAFS...WIND DIRECTION OF CONCERN IN THE SHORT TERM. OUTFLOW BOUNDARY FROM MORNING STORMS EXTENDS ACROSS NORTHERN KANE AND NORTHERN COOK COUNTIES AND IS CURRENTLY RIGHT OVER ORD. ALTHOUGH GRADIENT ISN/T TOO STRONG...EXPECT WSW FLOW TO PUSH AGAINST THIS BOUNDARY OVER THE NEXT HR OR TWO BUT THIS OUTFLOW MIGHT BE ENHANCED BY COOLER FLOW OFF LK MI. WINDS GRADUALLY BECOME WNW THIS AFTERNOON THEN SHIFT NORTH DURING THE EVENING AS THE COLD FRONT PASSES. BEST AREA FOR NEW SHOWERS AND CONVECTION EXPECTED TO BE SOUTH OF I-80. HAVE INCLUDED VICINITY SHOWERS AT ALL SITES WITH THE BEST CHANCE OF SHOWERS AT MDW/GYY THRU MID AFTERNOON. CLOUDS CLEAR OUT DURING THE EVENING...LEAVING SKC FOR THE REMAINDER OF THE PERIOD. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT FRI APR 14 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-151030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT FRI APRIL 14 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT WIDELY SCATTERED THUNDERSTORMS ALONG AND SOUTH OF THE KANKAKEE RIVER WILL BE ENDING EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS ARE ALSO EXPECTED AGAIN LATE TUESDAY INTO WEDNESDAY. FEW OF THUNDERSTORMS BOTH SATURDAY NIGHT AND TUESDAY EVENING MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SATURDAY NIGHT AND SUNDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-151030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT FRI APR 14 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS ARE ALSO EXPECTED AGAIN LATE TUESDAY INTO WEDNESDAY. FEW OF THUNDERSTORMS BOTH SATURDAY NIGHT AND TUESDAY EVENING MAY BE SEVERE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
334 PM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL DIXON 41.85N 89.48W
04/13/2006 M2.75 INCH LEE IL TRAINED SPOTTER
0948 PM HAIL CHERRY VALLEY 42.24N 88.96W
04/13/2006 E2.00 INCH WINNEBAGO IL TRAINED SPOTTER
NEAR DOWNTOWN.
1105 PM TSTM WND DMG WENONA 41.05N 89.05W
04/13/2006 LA SALLE IL EMERGENCY MNGR
ON THE LA SALLE CNTY SIDE - MANY LIMBS DOWN. ON THE
MARSHALL CNTY SIDE - NUMEROUS TREES DOWN, DOOR ON CAR
WASH FACILITY BLOWN OUT, SIGN BLOWN OUT AT GAS STATION.
0130 AM HAIL DANA 40.96N 88.95W
04/14/2006 E1.75 INCH LA SALLE IL LAW ENFORCEMENT
&&
BNELSONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
344 PM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL DIXON 41.85N 89.48W
04/13/2006 E0.88 INCH LEE IL CO-OP OBSERVER
0910 PM HAIL DIXON 41.85N 89.48W
04/13/2006 M2.75 INCH LEE IL TRAINED SPOTTER
0924 PM HAIL LEAF RIVER 42.12N 89.40W
04/13/2006 E1.00 INCH OGLE IL LAW ENFORCEMENT
0940 PM HAIL BYRON 42.13N 89.26W
04/13/2006 E0.88 INCH OGLE IL TRAINED SPOTTER
0942 PM HAIL ROCKFORD 42.27N 89.06W
04/13/2006 E1.00 INCH WINNEBAGO IL TRAINED SPOTTER
0945 PM HAIL ROCKFORD 42.27N 89.06W
04/13/2006 E1.00 INCH WINNEBAGO IL AMATEUR RADIO
I-39 AND US-20 BY-PASS
0945 PM HAIL ROCKFORD 42.27N 89.06W
04/13/2006 E0.75 INCH WINNEBAGO IL TRAINED SPOTTER
RFD AIRPORT
0947 PM HAIL ROCKFORD 42.27N 89.06W
04/13/2006 E1.75 INCH WINNEBAGO IL TRAINED SPOTTER
E STATE ST AND MULFORD ST
0948 PM HAIL CHERRY VALLEY 42.24N 88.96W
04/13/2006 E2.00 INCH WINNEBAGO IL TRAINED SPOTTER
NEAR DOWNTOWN.
0950 PM HAIL ROCKFORD 42.27N 89.06W
04/13/2006 E1.25 INCH WINNEBAGO IL TRAINED SPOTTER
0953 PM HAIL BELVIDERE 42.25N 88.85W
04/13/2006 E1.75 INCH BOONE IL EMERGENCY MNGR
1002 PM HAIL MARENGO 42.25N 88.60W
04/13/2006 E1.00 INCH MCHENRY IL TRAINED SPOTTER
DENTS TO SIDING ON HOUSE AND VEHICLE.
1005 PM HAIL WOODSTOCK 42.31N 88.44W
04/13/2006 E1.00 INCH MCHENRY IL TRAINED SPOTTER
1014 PM HAIL CRYSTAL LAKE 42.23N 88.33W
04/13/2006 E1.00 INCH MCHENRY IL CO-OP OBSERVER
1018 PM HAIL 5 E LAKEMOOR 42.34N 88.11W
04/13/2006 E0.75 INCH LAKE IL TRAINED SPOTTER
1020 PM HAIL WAUCONDA 42.27N 88.14W
04/13/2006 E1.00 INCH LAKE IL TRAINED SPOTTER
1020 PM HAIL WAUCONDA 42.27N 88.14W
04/13/2006 E0.75 INCH LAKE IL TRAINED SPOTTER
1022 PM HAIL MUNDELEIN 42.27N 88.00W
04/13/2006 E0.75 INCH LAKE IL TRAINED SPOTTER
1/2 TO 3/4 INCH HAIL.AT MIDLOTHIAN RD AND COKENBERG RD.
1023 PM HAIL HAINESVILLE 42.34N 88.06W
04/13/2006 E0.75 INCH LAKE IL TRAINED SPOTTER
IL-120 AND HAINESVILLE RD
1025 PM HAIL GAGES LAKE 42.35N 87.98W
04/13/2006 E1.75 INCH LAKE IL TRAINED SPOTTER
IL-120 AND US-45
1027 PM HAIL WAUCONDA 42.27N 88.14W
04/13/2006 E1.00 INCH LAKE IL TRAINED SPOTTER
AT FAIRFIELD ST AND BONNER RD
1030 PM HAIL GRAYSLAKE 42.35N 88.04W
04/13/2006 E1.00 INCH LAKE IL TRAINED SPOTTER
1031 PM HAIL WAUKEGAN 42.37N 87.87W
04/13/2006 E1.75 INCH LAKE IL TRAINED SPOTTER
1038 PM HAIL NORTH CHICAGO 42.32N 87.86W
04/13/2006 E1.00 INCH LAKE IL TRAINED SPOTTER
3/4 TO ONE INCH AT 14TH ST AND SHERIDAN
1042 PM HAIL MOKENA 41.53N 87.88W
04/13/2006 E0.75 INCH WILL IL TRAINED SPOTTER
1102 PM HAIL JOLIET 41.53N 88.12W
04/13/2006 E0.75 INCH WILL IL TRAINED SPOTTER
1105 PM TSTM WND DMG WENONA 41.05N 89.05W
04/13/2006 LA SALLE IL EMERGENCY MNGR
ON THE LA SALLE CNTY SIDE - MANY LIMBS DOWN. ON THE
MARSHALL CNTY SIDE - NUMEROUS TREES DOWN, DOOR ON CAR
WASH FACILITY BLOWN OUT, SIGN BLOWN OUT AT GAS STATION.
1115 PM TSTM WND DMG DANA 40.96N 88.95W
04/13/2006 LA SALLE IL TRAINED SPOTTER
STOP LIGHT BLOWN DOWN ON 11TH ROAD.
1230 AM HAIL GIBSON CITY 40.47N 88.38W
04/14/2006 E0.88 INCH FORD IL LAW ENFORCEMENT
0103 AM HAIL MOUNT MORRIS 42.05N 89.43W
04/14/2006 E0.75 INCH OGLE IL LAW ENFORCEMENT
0130 AM HAIL DANA 40.96N 88.95W
04/14/2006 E1.75 INCH LA SALLE IL LAW ENFORCEMENT
0139 AM HAIL FLANAGAN 40.88N 88.86W
04/14/2006 E1.00 INCH LIVINGSTON IL FIRE DEPT/RESCUE
0230 AM HAIL PLANO 41.66N 88.53W
04/14/2006 E1.00 INCH KENDALL IL TRAINED SPOTTER
0245 AM HAIL 5 W PLAINFIELD 41.62N 88.30W
04/14/2006 E0.75 INCH KENDALL IL TRAINED SPOTTER
&&
BNELSONThe Chicago radar (KLOT), 99 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
7 hail, 1 tornado. Local standard time, as filed.
Quarter size hail was reported half way between Cissna Park and Crescent City.
Hail as large as tennis balls fell in Milford which cracked windshields, dented cars and broke windows. A bank received substantial damage to the roof with the breaking of 32 sky lights.
A brief tornado was reported north of Grand Ridge. No damage was reported.
Nickel size hail was reported at Holt and Obrien roads in far southeast Kendall County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyThe tornado archive for Illinois, 2006Warnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501146, 5501147, 5501148, 5501149, 5501150, 5501153, 5501151, 5501152.